Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

problem with right ear lobe. abnormal black spot in ear. Suggest the further steps?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4129 Questions
Hi I am XXXXXXX I have problem with my right ear lobe.There is a abnormal black spot in my ear for last 4 months.Can you please suggest me for the further steps.
Posted Sat, 2 Nov 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 54 minutes later
Brief Answer:
Spots is "Post inflammatory hyperpigmentation"

Detailed Answer:
Welcome and thanks for posting your query to healthcare magic.

I have gone through your picture thoroughly. The picture shows a spot with greyish black color on the right ear lobe.

We call these spots as "Post inflammatory hyperpigmentation" or also known as PIH. This can be formed after an increase in activity of the melanocytes (which are the color producing cells) in the superficial skin. These are activated if there had been any kind of mild to moderated inflammation had occurred at the local site which may be due to any simple friction or trauma to the skin or due to the sun damage to the skin also. One more important cause of such a pigmentation is because of drug allergy also.

TO differentiate between simple inflammation and drug allergy can you please tell me that
- whether you observed this pigmentation after consuming any pain killers or any other medicines
- is there any increase or decrease in pigmentation after taking any medication
- Is it stagnant or increasing in darkness since onset.

Any how all these type of Post inflammatory hyperpigmentations are very much commonly observed especially on exposed area of Indian skin.

You can apply Kojic acid or Azelaic acid creams in a very thin layer at night time. You will be seeing improvement in next 4-5 weeks period.

I hope these informations will help you.
With good health wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor